I know someone who starting having a variety of symptoms starting with an increased heart rate (determined to be Tachycardia) and also weakness, numbness twitches and shakes. He had many tests done over a few months including blood tests, ekg/stress eco, stomach ultrasound, brain mri.
The only thing they found wrong was low B12 levels after doing another blood test specifically looking at B12 and a couple other things. The neurologist seemed to think the solution was B12 shots weekly for a few weeks and taking a daily B12 pill. He had a shot there and continued his weekly shots at his regular doctor. After a couple weeks he started of shots and taking the daily pill he started to feel just about all better, however shortly after that he started feeling bad again and by towards the end of the weekly shots fifth/sixth week, he was back to where he was before.
Around this time he also started developing a new symptom which was eye problems that started in one eye and eventually moved to the other. The eye problems included floaters, slight decreased vision and the sensation that he could feel his eyeball. His doctors wouldn't acknowledge his eye problems. He eventually went to a eye doctor, she said that she couldn't see his floaters. Later we realized that the B12(Cyanocobalamin) pill he was taking is not the best form of the pill and he stopped taking it. I suspect that it may have even caused his eye problems.
He went back to his regular doctor and neurologist to try to find a solution to why his non eye related symptoms came back. His regular doctor said that his B12 levels had come up to normal level, but not quite as high as he thought they should be for taking the daily pills and weekly shots. His solution was to do monthly shots and daily pills and check the levels again in a few months. He didn't really address his symptoms coming back though. The neurologist also didn't really address the symptoms coming back, and wasn't interested in trying to figure out the cause of the low B12 saying that the cause doesn't matter as long as it is being corrected by taking the B12.
Currently he still has all of the symptoms. He is taking liquid Methylcobalamin to keep his B12 levels up. This seemed to prevent his symptoms from getting worse, however it hasn't made them go away. The last week he has started coughing, more so when sitting up than laying down and it also seems to increase while eating. I think it may have to do with the methylcobalamin.
My questions are what is likely causing the low B12 and I am especially concerned about the coughing, so should the methylcobalamin be decreased or stopped?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.